Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 576, NWS Jackson, MS

July 19, 2003Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2003, 1:18 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2003, 1:18 PM CDT (18:18 UTC)
Expired
Jul 19, 2003, 1:50 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lincoln County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS54 KJAN 191818
SVRJAN
MSC085-191850-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT SAT JUL 19 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 150 PM CDT

* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BOGUE CHITTO...OR ABOUT 7
  MILES SOUTH OF BROOKHAVEN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BOGUE CHITTO AT 125 PM CDT

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS

LAT...LON 3162 9050 3146 9062 3136 9046 3145 9028

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:42 PM CDT, 36 minutes earlier.

Area forecast discussion, Jul 19, 12:42 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SAT JUL 19 2003

UPDATED THE ZONES TO LOWER POPS AND REMOVE SEVERE WORDING IN THE
NORTH...AND TO ADD THE MENTION OF SEVERE IN THE ZONES FROM
INTERSTATE 20 SOUTH. LOOKING AT RADAR...CONVECTION HAD DIED OFF IN
THE NORTH...BUT NEW CONVECTION HAS DEVELOPED IN THE SOUTH ALONG THE
OUTFLOW BOUNDARY.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jul 19, 6:13 AM CDT, 7 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201113-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CDT SAT JUL 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT FOR SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. SEVERE
STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...HOWEVER ACTIVITY
WILL BE MORE WIDESPREAD ALONG AND WEST OF INTERSTATE 55. THE MAIN
RISKS WILL BE DAMAGING WIND GUSTS...HAIL AND VERY HEAVY RAIN.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO A VERY MOIST AND
UNSTABLE ATMOSPHERE THIS AFTERNOON AND CONTINUE TO TRACK SOUTH.
SOUTHERLY WINDS WILL PULL MORE GULF MOISTURE INTO THE
REGION...WHILE AFTERNOON HEATING INCREASES THE INSTABILITY. WITH
THE ATMOSPHERE VERY MOIST AND UNSTABLE...SOME STORMS MAY BECOME
SEVERE. DAMAGING WIND GUSTS TO 60 MPH...HAIL AND VERY HEAVY
RAINFALL WILL BE POSSIBLE.

...FLOODING...
FLOODING WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI THROUGH TONIGHT. SOUTHERLY WINDS CONTINUE TO
BRING MOIST GULF AIR INTO AN ALREADY MOIST ATMOSPHERE. ANY
THUNDERSTORM THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN. PONDING OF WATER ON ROADWAYS AND OTHER
LOW LYING AREAS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA.
HOWEVER LOCALIZED FLOODING WILL BE POSSIBLE FOR AREAS ALONG AND
SOUTHWEST OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY TO
MAGEE MISSISSIPPI. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE
POSSIBLE...WITH ISOLATED AMOUNTS NEAR 4 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO THE
REGION MONDAY NIGHT. THE COLD FRONT COMBINED WITH PLENTY OF
MOISTURE AND INSTABILITY...WILL LEAD TO MORE SHOWERS AND
THUNDERSTORMS MONDAY NIGHT. DAMAGING WINDS GUSTS...HAIL AND HEAVY
RAIN WILL BE THE MAIN RISKS.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA
TUESDAY...AS THE COLD FRONT CONTINUES TO TRACK SOUTH AND EAST
THROUGH THE REGION. DAMAGING WINDS...HAIL AND HEAVY RAIN WILL
REMAIN THE MAIN RISKS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.